MAUDE Adverse Event Report: STRYKER TRAUMA KIEL EXTRACTION HOOK, SMALL IMPLANT EXTRACTION SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL EXTRACTION HOOK, SMALL IMPLANT EXTRACTION SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-6160
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "during an extraction of a t2a-gt nail, the hook part broke during the process and was retained in the body of patient.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the hook of the device is not present anymore.The device inspection revealed the following: the visual inspection has shown that the received extraction hook is in a very used condition, there are many deformations all over the shaft visible, there are strong stress marks at the shaft and impact marks on top of the device.The hook is not present anymore, the smooth surface indicates that the tip of the hook was sheared off during the extraction.There are other damages visible next to the sheared off surface, these damaged indicates that there were several nail removal attempts made after the tip was not present anymore.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a use related issue.Based on the deformed appearance on the shaft it is likely that the hook was not in full contact with the nail, this and the applied high forces did lead to the shearing off of the hook.A sharp edge at the nail, e.G at the fracture face, may also have played a certain role.If more information is provided, the case will be reassessed.

Brand Name
EXTRACTION HOOK, SMALL IMPLANT EXTRACTION SET
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16743072
Report Number0009610622-2023-00120
Device Sequence Number17737128
Product Code LXH
UDI-Device Identifier04546540509994
UDI-Public04546540509994
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-6160
Device Catalogue Number18066160
Device Lot NumberK042797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age48 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian